Regorafenib-Stivarga Update

OK, seriously, where do they get these names?

See - I'm not making it up

See? I’m not making it up.

I totally get the idea of some brand names, as this article from Pharmacy Times points out.  Ambien, Lunesta, even Viagra, all make sense, on some level. But what image am I supposed to conjure up as I think of the name Stivarga?  (I suppose it does have some similarity to Viagra, but I can say the effects are most definitely not the same.)

Anyway, I made it through the first three-week cycle, and the first 10 days or so were fine.  Then the mouth sores and blisters on my hands and feet happened.  Let me tell you something: it ain’t easy walking around with blisters that don’t go away.  And when you have blisters on your hands it ain’t a simple thing to open a tube of toothpaste, or brush your teeth, or get dressed, or change an ileostomy bag, or open a ziploc bag, or close it, or open a bottle of juice. But, thanks to my family, I got all those things done.  Also, after a quick email exchange with my oncologist, I was able to cut back from four pills daily to three and, then, when I stopped the meds (as is required after 21 days) everything seemed to get a bit better. Now, I seem to be wrestling with incredible exhaustion.

But, at least I know what to expect.  That makes things easier for the next go-around.

Advertisements

About Alan

F---ing Cancer since 2011.
This entry was posted in Uncategorized and tagged , , . Bookmark the permalink.

12 Responses to Regorafenib-Stivarga Update

  1. U .d says:

    Didn’t know you were such an expert on viagra.

  2. Ari / Wesley Hills says:

    Sounds like the name Blistex would have been more apropos. By the way, backwards, “Stivarga” reads “Agravits,” which implies fits of aggravation. Truth in advertising.

  3. lisa says:

    i prefer to see it as an anagram . . . of Gravitas . . – a reflection of the drug user. dignity. formality in appearance.. dare i say.. lordliness..
    ‘He managed and overcame the damn cancer with great Gravitas.’

  4. helen says:

    Alan, So glad you are finished this round. Move on to better things. Hope you and the family enjoy Hanukkah. Wishing for a miracle for you just like the story.

  5. Beth davide says:

    Sounds rough! Sorry Alan😟! Glad you got through round one!!! Enjoy Chanukkah with the family!!!!🕎 Xoxo Beth

  6. Rebecca says:

    I am sorry you experienced these side effects. Someone suggested I chew on ice chips during my treatments to avoid mouth sores. I never got one but I did get them in my nose, and that was very uncomfortable. Glad your first round is done. I hope your body tolerates the meds better the next time and things get easier for you.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s